MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3341255 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Breast Mass (2439)
| Date of Event |
02/27/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture, breast mass.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with implantation of a 375cc mentor memoryshape breast implant prosthesis.Post-operatively, mammogram imaging results identified stable fibroadenomas in the left and right breast.Both were biopsied and determined to be benign.During a subsequent ultrasound, a ruptured right implant was identified in addition to a stable left breast oval nodule determined to be benign.As a result, the patient underwent breast implant removal on (b)(6) 2025.This report is for the right breast prosthesis.
Additional Manufacturer Narrative
On (b)(6) 2025, mentor was notified that the patient underwent bilateral exchange with mentor gel implants.On november 12, 2025, mentor was notified that the exchange surgery occurred on (b)(6) 2025.Date of explantation: (b)(6) 2025.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On december 15, 2025, the mentor analysis lab received the suspect medical device for evaluation.On december 22, 2025, mentor completed an evaluation on the returned device.Device evaluation: mentor conducted a visual inspection and microscopic examination of the device.Visual analysis of the returned device revealed that the breast implant was found to be ruptured.A microscopic examination was performed, and the cause of the tear could not be identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause the implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Manufacturer¿s reference number: (b)(4).